U.S. doctors online nowAsk doctors free
NY
A 22-year-old male asked:

I have taken 0.25mg of ativan (lorazepam) at 5pm today, and at 10pm i've taken valerian root. could anything serious happen to me? should i look for an er?

2 doctor answers2 doctors weighed in
Dr. Randy Baker
Holistic Medicine 41 years experience
No reason to worry: 0.25 mg is a low dose of Ativan (lorazepam) (which is often given in doses as high as 2mg). I recommend taking the lowest dose that works, but 2 mg is generally safe. Valerian root is extremely safe and relatively mild compared to Ativan (lorazepam). If you take both Ativan (lorazepam) and Valerian you can expect an additive effect; you will be more sedated than taking either alone, but it is not dangerous. No need to go to ER.
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 48 years experience
No: there will not be a reaction between this herb and low dose Ativan (lorazepam).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 22, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.